MEK inhibitor-induced dusky erythema: Characteristic drug hypersensitivity manifestation in 3 patients

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

IMPORTANCE: MEK inhibitors are being evaluated in clinical trials for treatment of different malignant neoplasms; trametinib dimethyl sulfoxide was approved by the US Food and Drug Administration for melanoma in 2013. We present 3 cases of patients receiving MEK inhibitors who developed an atypical eruption. OBSERVATIONS: Three patients who were receiving different MEK inhibitors (selumetinib, cobimetinib, and trametinib) developed an eruption, all associated with unique duskiness. Drug hypersensitivity was confirmed by histopathologic testing in 2 of the 3 cases. The skin eruption responded well to corticosteroids and did not recur when treatment with the MEK inhibitor was restarted in 2 of the patients. CONCLUSIONS AND RELEVANCE: The typical skin reaction associated with MEK inhibitors is a papulopustular eruption. To our knowledge, the dusky erythema that occurred in the 3 patients described here has not previously been reported for this drug class.

Original languageEnglish
Pages (from-to)78-81
Number of pages4
JournalJAMA Dermatology
Volume151
Issue number1
DOIs
StatePublished - Jan 1 2015

Fingerprint Dive into the research topics of 'MEK inhibitor-induced dusky erythema: Characteristic drug hypersensitivity manifestation in 3 patients'. Together they form a unique fingerprint.

  • Cite this